Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 67, NWS Corpus Christi, TX

June 5, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2004, 3:37 AM CDT for Victoria County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2004, 3:37 AM CDT (08:37 UTC)
Expired
Jun 5, 2004, 4:30 AM CDT
In force
53 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 133 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2548 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WUUS54 KCRP 050837
SVRCRP
TXC469-050930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
336 AM CDT SAT JUN 5 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VICTORIA COUNTY IN TEXAS

* UNTIL 430 AM CDT

* AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHWEST OF NURSERY...OR ABOUT 3
  MILES SOUTH OF CUERO...MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF NURSERY AROUND 405 AM CDT...
  MISSION VALLEY AROUND 415 AM CDT...
  VICTORIA AROUND 430 AM CDT... 

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MILES AN HOUR...

STAY AWAY FROM WINDOWS.


LAT...LON 2909 9697 2890 9727 2877 9715 2861 9711
          2885 9676 2900 9685

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:40 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 5, 2:40 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
240 AM CDT SAT JUN 5 2004

.SHORT-TERM (TODAY)...THE SMALL MCS MOVING THROUGH THE EWX CWA
CURRENTLY IS EXPECTED TO CONTINUE PUSHING SSEWD THIS MORNING.  THE
CLUSTER OF STORMS AND ITS ASSCTD OUTFLOWS ARE EXPECTED TO MAINTAIN
THEMSELVES FOR AT LEAST THE NEXT SVRL HOURS AS THEY PROPAGATE
SSEWD.  THIS CONVECTION IS EXPECTED TO WEAKEN LATER THIS MORNING AND
EARLY AFTN.  THE POTENTIAL FOR ISOLATED SVR WX WL BE POSSIBLE MAINLY
ACROSS THE NORTHEAST AREAS EARLY THIS MORNING.  THE OTHER THREAT WL
BE FROM HVY RAIN AND LOCALIZED FLOODING.  WL NEED TO WATCH THE NEXT
NORTH TX MCS FOR LATER THIS AFTN AND TNT.  THE ETA WHICH IS HANDLING
THE CURRENT CONVECTION VERY WELL INDICATES THAT THIS NEXT MCS MAY
IMPACT THE NRN AREAS BY 00Z THIS EVENING.  WL KEEP CHC POPS IN THE
ERN AREAS FOR THIS MORNING...SLIGHT CHC FOR THE WEST.  WL LOWER
THESE TO A GENERIC SLIGHT CHC FOR THE REMAINDER OF THE AFTN GIVEN
THE UNCERTAINTY WITH ANY LEFTOVER OUTFLOWS IN THE AREA AND ANY
INFLUENCE FROM THE CURRENT NORTH TX MCS.  WL NUDGE DOWN TEMPS
SLIGHTLY FOR TDA GIVEN THE INCREASED CHC OF RAIN AND OUTFLOWS
IMPACTING THE AREA.

&&

.LONG-TERM (TONIGHT THROUGH FRIDAY)...ETA MODEL INDICATES REMNANT
CONVECTIVELY INDUCED VORT MAX FROM MCS OVER THE TX PANHANDLE WILL
MOVE INTO CENTRAL TX THIS AFTERNOON.  AIRMASS MAY BE TOO WORKED OVER
THIS EVENING DUE TO CONVECTIVE COMPLEX CURRENTLY MOVING INTO S TX.
WILL CARRY A SLIGHT CHANCE POP OVER THE NE CWA DUE TO POSSIBLE
ISOLATED CONVECTION AS A RESULT OF THIS FORCING.  OTHERWISE AIRMASS
LOOKS TOO STABLE FOR POPS ELSEWHERE.  ATMOSPHERE THEN DRIES OUT AS
BEST PWAT IS LIFTED NE WITH THE OLD STATIONARY FRONT.  WILL KEEP
FORECAST DRY SUNDAY AND MONDAY.  UPPER LEVEL TROUGH IS FORECAST TO
DEVELOP TO THE WEST AND THIS SHOULD CAUSE WINDS TO INCREASE TO
BREEZY SUNDAY AND MONDAY OVER THE EAST.  BORDERLINE SCA CONDITIONS
MAY ALSO OCCUR OVER THE BAY AND NEARSHORE WATERS.  TEMP FORECAST IS
A CONSENSUS OF THE AVAILABLE MOS GUIDANCE.

CANADIAN/GFS CONTINUE TO INDICATE A DEEP TROPICAL MOISTURE PLUME
ARRIVING INTO THE AREA ON TUESDAY.  UPPER LEVEL FLOW APPEARS TO BE
FAIRLY DIVERGENT AND DISTURBANCES WILL LIKELY RIPPLE ACROSS THE
REGION FROM MEXICO.  WEDNESDAY APPEARS TO BE THE WETTEST DAY AND
RAIN SHOULD TAPER OFF FRIDAY.  WILL CONTINUE WITH THE PREVIOUS POP
FORECAST AS THERE APPEARS TO BE NO REASON TO CHANGE.  TEMPERATURES
WILL BE NEAR OR JUST BELOW NORMAL AROUND MIDWEEK DUE TO RAIN/CLOUDS
AND EASTERLY SURFACE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI  91 75  90 77  90 / 30 05 10 05 05
VICTORIA        91 74  91 74  91 / 50 20 10 05 05
LAREDO         100 77 101 78 101 / 20 05 10 05 05
ALICE           95 75  97 75  96 / 30 05 10 05 05
ROCKPORT        88 77  88 77  88 / 40 10 10 05 05
COTULLA         96 74  99 76  98 / 20 05 10 05 05

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

80/MB...SHORT-TERM
92/TR...LONG-TERM
Hazardous weather outlook, Jun 4, 6:20 AM CDT, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
620 AM CDT FRI JUN 4 2004

TXZ229>234-239>247-051100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
620 AM CDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
SOUTH TEXAS TODAY. STORMS WILL DEVELOP AS THUNDERSTORM OUTFLOW
BOUNDARIES FROM THE NORTH COLLIDE WITH THE INLAND MOVING SEA BREEZE.
BRIEF MODERATE RAIN AND GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE.
SHOWERS AND THUNDERSTORMS MAY REDEVELOP ACROSS CENTRAL TEXAS TONIGHT.
IF THESE STORMS DEVELOP THEY WOULD MOVE SOUTHEAST AND AFFECT THE
VICTORIA AREAS. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

INCREASING TROPICAL MOISTURE WILL RESULT IN A CHANCE OF RAIN TUESDAY
THROUGH THURSDAY. AT THIS TIME IT APPEARS THAT THUNDERSTORMS WILL
REMAIN BELOW SEVERE LIMITS...BUT BRIEF HEAVY RAIN WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM

In the hours before

Special weather statement, Jun 5, 3:21 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
321 AM CDT SAT JUN 5 2004

TXZ233-234-051000-
GOLIAD-VICTORIA-
321 AM CDT SAT JUN 5 2004

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT GOLIAD AND VICTORIA
COUNTIES BY 400 AM CDT...

AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 32 MILES NORTH OF GOLIAD...OR ABOUT 9
MILES NORTH OF YORKTOWN...MOVING SOUTH AT 20 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT NURSERY...WEESATCHE... CHARCO...
SCHROEDER...MISSION VALLEY...GOLIAD...FANNIN AND VICTORIA BETWEEN
400 AND 500 AM CDT.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL PRODUCE PEA SIZE HAIL...
WINDS GUSTING UP TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN
WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR.

MB

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.